MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T4
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 08/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced as poor vision and clinical reason for explant being mechanical breakdown.The iol was explanted and exchanged for a same model and same diopter company intraocular lens following the initial implant procedure.There was no further impact to the patient.Surgeons' prognosis was stated as good.Symptoms were resolved.Additional information received stating that the original lens rotated less than 20 degrees causing residual astigmatism.Lens was repositioned, it didnot stay and later explanted.
 
Additional Manufacturer Narrative
Additional information has been provided in h.3., h.6., and h.11.The lens was returned wrapped in white gauze material that was taped together and placed in a small brown envelope.The lens was broken (or cut) into multiple pieces.One haptic was cut in the haptic/optic junction (returned).The other haptic was not returned.Only three optic portions were returned.The portion of optic that would have included the other haptic was not returned in order to evaluate if the haptic was whole or broken.The three optic portions each had additional damage.The smallest optic portion has an anterior scratch and a chip on the anterior optic edge.The medium size optic portion was cut in a jagged pattern and has five torn and split areas of damage.The largest optic portion was broken on the edge near the haptic/optic junction.This portion had chunks of lens material broken (not returned) and several split and cracked areas of damage.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.A non-qualified company cartridge was used.The diopter of this lens model is beyond the qualified range approved for use in the company cartridge.The diopter of this lens model (26.0) has been qualified for use in the company cartridge (25.5 to 30.0).A non-qualified company handpiece was used.A viscoelastic was used that is qualified for this lens when used with qualified associated products.The product investigation could not determine the root cause for the reported poor vision complaint.The explanted lens was returned broken (or cut) into multiple pieces, typical of damage to remove a lens from the eye.Each portion had additional damage.One haptic was cut and returned.The other haptic was broken and not returned.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to the optic damage.The cnw0t4 (2.25 cyl.) 26.0 diopter lens was removed and replaced with a cnw0t4 (2.25 cyl.) 26.0 diopter lens.There was no change in the model, cylinder, or diopter for the replacement lens selection.The customer indicated that the original lens rotated less than 20 degrees causing residual astigmatism.The reason for the rotation was not provided.It cannot be verified that the original lens was at the intended axis.Rotation of the acrysof iq vivity¿ toric iol away from its intended axis can reduce the astigmatic correction.Misalignment greater than 30° may increase postoperative refractive cylinder.If necessary, lens repositioning should occur as early as possible prior to lens encapsulation.The original lens was implanted in april, 2025 and explanted in september 2025.Further follow up from the site indicated that it was believed the lens had been repositioned but it didn¿t stay.So, then it was replaced.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24127298
Report Number1119421-2026-00157
Device Sequence Number16049232
Product Code MJP
UDI-Device Identifier00380652410274
UDI-Public(01)00380652410274(17)270812(11)230814(10)15695781
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T4
Device Lot Number15695781
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/26/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE D.; MONARCH III IOL, INJECTOR.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale